Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 99, NWS Jacksonville, FL

December 29, 20087 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Dec 29, 2008, 1:30 PM EST for 7 counties in Florida. It took effect at Dec 30, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 1:30 PM EST (18:30 UTC)
In effect from
Dec 30, 2008, 11:00 AM EST
Expired
Dec 30, 2008, 6:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 291830 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EST MON DEC 29 2008

FLZ020>025-030>033-035>038-040-301000-
/O.UPG.KJAX.FW.A.0101.081230T1600Z-081230T2300Z/
/O.NEW.KJAX.FW.W.0099.081230T1600Z-081230T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
130 PM EST MON DEC 29 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY FOR
ALL OF NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A MUCH DRIER AIRMASS WILL SPREAD ACROSS NORTHEAST FLORIDA ON
TUESDAY. CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE FORECAST
ACROSS NORTHEAST FLORIDA WITH MINIMUM RELATIVE HUMIDITIES AROUND
25 PERCENT. DURATIONS BELOW 35 PERCENT WILL BE ON THE ORDER OF 5
TO 7 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS82 KJAX 300815
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST TUE DEC 30 2008

FLZ020>025-030>033-035>038-040-302100-
/O.CON.KJAX.FW.W.0099.081230T1600Z-081230T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
315 AM EST TUE DEC 30 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS AFTERNOON. 

A MUCH DRIER AIRMASS WILL SPREAD ACROSS NORTHEAST FLORIDA TODAY.
CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE FORECAST ACROSS
NORTHEAST FLORIDA WITH MINIMUM RELATIVE HUMIDITIES AROUND 25
PERCENT. DURATIONS BELOW 35 PERCENT WILL BE ON THE ORDER OF 5 TO 7
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KJAX 301901
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EST TUE DEC 30 2008

FLZ020>025-030>033-310900-
/O.NEW.KJAX.FW.A.0102.081231T1700Z-081231T2200Z/
/O.CON.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-
201 PM EST TUE DEC 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON DUE TO 
HIGH DISPERSION VALUES AND MARGINAL DURATIONS OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A DRY AIRMASS HAS PRODUCED CRITICALLY LOW RELATIVE HUMIDITY
VALUES ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES HAVE
FALLEN TO 25 TO 30 PERCENT AND ARE EXPECTED TO REMAIN BELOW 35
PERCENT UNTIL AROUND 6 PM. 

ON WEDNESDAY DISPERSION INDICES ARE EXPECTED TO BE HIGH DUE
TO INCREASING TRANSPORT WINDS FROM AN APPROACHING COLD FRONT.
IN ADDITION...MIN RHS ARE EXPECTED TO FALL TO CRITICALLY LOW
VALUER FOR A SHORT DURATION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

FLZ035>038-040-302300-
/O.CON.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
201 PM EST TUE DEC 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON DUE TO LONG DURATIONS OF LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A DRY AIRMASS HAS PRODUCED CRITICALLY LOW RELATIVE HUMIDITY
VALUES ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES HAVE
FALLEN TO 25 TO 30 PERCENT AND ARE EXPECTED TO REMAIN BELOW 35
PERCENT UNTIL AROUND 6 PM. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

PP
000 
WWUS82 KJAX 302308
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EST TUE DEC 30 2008

FLZ020>025-030>033-311115-
/O.EXP.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/
/O.CON.KJAX.FW.A.0102.081231T1700Z-081231T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-
608 PM EST TUE DEC 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

ON WEDNESDAY...DISPERSION INDICES ARE EXPECTED TO BE HIGH DUE TO
INCREASING TRANSPORT WINDS FROM AN APPROACHING COLD FRONT. IN
ADDITION...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO
CRITICALLY LOW VALUES FOR A SHORT DURATION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ035>038-040-310015-
/O.EXP.KJAX.FW.W.0099.000000T0000Z-081230T2300Z/
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
608 PM EST TUE DEC 30 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Dec 29, 9:07 AM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 29, 9:07 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EST MON DEC 29 2008

.UPDATE...
SCATTERED LIGHT RAIN SHOWERS BREAKING OUT AHEAD OF COLD FRONT ACRS
SERN GA THIS MORNING WHILE PATCHY DENSE FOG ACRS THE REGION SLOWLY
DISSIPATES. BROKEN BANDS OF LIGHT RAIN SHOWERS WILL CONTINUE TO
PUSH SLOWLY SOUTHEAST ACRS SERN GA THIS MORNING AND INTO NORTHEAST
FLORIDA THIS AFTERNOON BEFORE SLOWLY EXITING THE REGION WITH
COLD FRONTAL PASSAGE THIS EVENING. NO CHANGES TO THE FORECAST
EXPECTED. AGAIN THE MAJOR CHALLENGE TODAY WILL BE MAX TEMP
FORECAST AS TEMPS WILL REMAIN IN THE 60S ACRS SERN GA BEHIND EARLY
FRONTAL PASSAGE WHILE NERN FL WILL WARM UP WELL INTO THE 70S WITH
FRONTAL PASSAGE MUCH LATER IN THE DAY. COOLER AND DRIER AIR WILL
FILTER INTO THE REGION TONIGHT WITH MIN TEMPS FALLING INTO THE 40S
INLAND AND SOME UPPER 30S IN COOLER LOCATIONS AS SKIES SLOWLY
CLEAR BEHIND THE FRONTAL PASSAGE.

&&

.AVIATION...
VFR CONDS HAVE RESUMED MID MORNING AFTER EARLY MORNING FOG AND ARE
EXPECTED TO GENERALLY REMAIN VFR WITH THE FRONTAL PASSAGE ALTHOUGH
SOME MVFR CIGS/VSBYS MAY BE PSBL IN INTERMITTENT BANDS OF PCPN.

&&

.MARINE...
SOUTHWEST FLOW AHEAD OF THE FRONT WILL REMAIN GENERALLY LIGHT AT
15 KNOTS OR LESS AND SEAS OF 2-4 FT. WINDS WILL SHIFT TO THE
NORTHWEST TONIGHT AND MAY INCREASE SLIGHTLY TO 15 TO 20 KNOTS
OFFSHORE WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS...OTHERWISE
WINDS AND SEAS WILL REMAIN BELOW HEADLINE LEVELS IN THE SHORT-TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  39  69  39 /  40   0   0   0
SSI  70  46  65  47 /  30   0   0   0
JAX  74  43  70  43 /  40  10   0   0
SGJ  75  48  67  48 /  30  20   0   0
GNV  75  42  71  41 /  30  20   0   0
OCF  76  44  72  42 /  20  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...NONE.
AM...NONE.
&&

HESS/WALKER
Hazardous weather outlook, Dec 29, 10:00 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EST MON DEC 29 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301015-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1000 AM EST MON DEC 29 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS WILL ACCOMPANY A COLD FRONT TODAY WITH WIND GUSTS
UP TO 30 MPH POSSIBLE IN THIS ACTIVITY.

DUE TO PERSISTENT EAST SWELLS...THERE WILL BE A MODERATE RISK OF RIP
CURRENTS TODAY FOR PORTIONS OF THE NORTHEAST FLORIDA COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

DRY CONDITIONS ON TUESDAY MAY CREATE A HIGH FIRE DANGER ACROSS
NORTHEAST FLORIDA.

PATCHY FROST AND A LIGHT FREEZE ARE POSSIBLE IN NORMALLY COLDER
INLAND LOCATIONS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:17 AM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more10 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.